Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Zoloft Question  (Read 124 times)

0 Members and 1 Guest are viewing this topic.

Offline goodband34

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Zoloft Question
« on: June 02, 2014, 02:14:27 PM »
Just got prescribed 25mg from my doctor to try as Effexor and cipralex damn near killed me. Been on it for 1 week today. My side effects include. Upset Stomach, Diarrhea, a little insomnia but once I fall a sleep, man do I sleep. My appetite is kinda weird. Not really feeling like eating as my stomach is constantly feeling like it has knots. But I will say, it has helped my moods tremendously. Not all that anxious and my depression has seemed to diminish. I'm nervous about the sexual side effects it could have but we'll wait and see when my wife gets "frisky".
Can someone shed light as to maybe how long I should stick with it before I need to see about getting off it because of the side effects?
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 676
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #1 on: June 02, 2014, 03:21:55 PM »
Hi GB...  Welcome to Anxiety Zone...

Well, let me fill you in a little on anti-depressants and Zoloft.

To begin with, you are currently on a sub-therapeutic dose, at 25 mg.  50 mg is considered the lowest therapeutic dose for Zoloft, and most people end-up on a 100-150 mg dose.  I even have two friends of mine that are on 200 mg.

Anti-depressants also don't work like other medications you are familiar with.  They work by encouraging the growth of new brain cells and their connections, in the hippocampus region of the brain.  This takes time.  One will usually see degrees of improvement between 3 and 12 weeks, and even beyond that period, once a therapeutic dose is reached.  Also, the norm is to remain on anti-depressant therapy for a minimum of one year, before considering going off.

I am on two anti-depressants, GB, and plan on being on some anti-depressant therapy for the rest of my life.

There is often start-up side effects with anti-depressant therapy, and you sure have the classic ones.  Usually, the side effects will fade dramatically after 2-3 weeks of starting the AD therapy.  However, if you go up on the dose of Zoloft, lets say from 25 to 50 mg, you might see a temporary return of side effects, but this is usually short lived.

Hope this helps to answer your questions.

Hang in there, and give the Zoloft time to work.  The very best to you, GB!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline JeffMitchell

  • Newbie
  • *
  • Posts: 8
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #2 on: June 02, 2014, 04:09:34 PM »
Hi GB.

I took Zoloft 50 mg for 2 weeks and my main side effects were urinating a lot at night and complete loss of appetite. I didn't realize the side effects eased up with time.

I was so freaked out about it that I complained to my doctor and he told me to stop taking it. I took my last one last Thursday and now my Anxiety is running rampant. Its worse than its ever been. Im typing this, right now, just crying my eyes out in the bathroom.. I have a constant urge to go urinate and it won't go away. Body pains everywhere.

I'm, seriously,  considering getting back on it because it did help my mood, anxiety,  obsessions,  and depression.  I had just never taken a AD before and, I guess, I got a little freaked out. I'm waiting for my doctor to get back in touch with me right now.

Bookmark and Share

Offline Drielly84

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #3 on: June 02, 2014, 06:36:39 PM »
AD's are rough to start especially those like us with anxiety issues.....for me I need to start at a lower dose and increase slowly
Bookmark and Share

Offline goodband34

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #4 on: June 03, 2014, 07:06:29 PM »
Thanks for the response everyone. I didn't realize that 25mg wasn't even a therapeutic dose. Definitely will up it to 50 mg's. Nervous that the side effects will be even worse. Funny, as the last day the side effects have subsided.   
Bookmark and Share

Offline Stressed Jumper

  • Sr. Member
  • ****
  • Posts: 301
  • Country: us
  • Rec's: 10
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #5 on: June 03, 2014, 09:20:16 PM »
Ahhh...my relationship with Zoloft....it got off to one he'll of a bumpy start and I and every side effect in the book, but in the end it was totally worth the temporary discomfort.  I started at 25mg and a week later moved up to 50mg.    Ughh!!!  But...three weeks later the start up side effects eased and I have felt great ever since.  Please keep in mind that I am very small (115lbs and 5'3" with shoes on) and sensitive to meds.  For.most folks a therapeutic dose is between 100.and 200 mg.  You will need to work up slowly, but in my experience the short term discomfort far outweighed the long term benefits.
Bookmark and Share

Offline Stressed Jumper

  • Sr. Member
  • ****
  • Posts: 301
  • Country: us
  • Rec's: 10
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft Question
« Reply #6 on: June 03, 2014, 09:23:42 PM »
Yah..I am an illiterate idiot...I meant that the long term benefits far outweighed the short term side effects.  Sorry.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1010 Views
Last post May 18, 2007, 08:48:40 PM
by ocdengineer
7 Replies
439 Views
Last post September 17, 2012, 04:34:38 PM
by johnathonm
1 Replies
225 Views
Last post October 26, 2012, 02:09:40 PM
by mollyfin
3 Replies
323 Views
Last post November 28, 2012, 11:41:17 PM
by insights
2 Replies
236 Views
Last post February 10, 2013, 04:41:13 PM
by Birch531
1 Replies
207 Views
Last post February 11, 2013, 10:26:13 PM
by insights

anything